MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BILIARY DRAINAGE TUBE

AOMORI OLYMPUS CO., LTD. BILIARY DRAINAGE TUBE
Model Number PBD-421-1004
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during imaging diagnosis for another case, it was confirmed that the placed biliary drainage tube had moved in (placed during therapeutic ercp procedure on (b)(6) 2024).It was removed and replaced with a stent manufactured by another company, and the procedure was completed.Also noted was the "flap that was inserted has either fallen off or melted", and hence the issue occurred.Follow-up has been conducted and pending for patient and procedure details.There was no report of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial with information inadvertently left out (b5), and to provide an update to fields (d4, d9, and h3).The subject device was manufactured on march 2020 based on the provided 3 digit lot information "03k".However, the exact manufacture date is unknown.The device was evaluated by olympus, and all four side flaps on the duodenal side were torn at their bases.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible the reported event occurred due to deterioration of the components due to bile, etc., or breakage due to instantaneous load.Additionally, one possible cause is that the stent became lost in the bile duct due to the environment inside the patient's body, such as chemical effects from digestive fluids and mechanical effects from peristalsis while it was in place.However, a specific root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "in rare cases, the drainage tube may deteriorate due to the storage environment, etc.Before use, check the appearance of the drainage tube to make sure there are no abnormalities such as cracks or breaks along its entire length.If any abnormality is found in the drainage tube, discontinue use immediately.Using a defective drainage tube may cause part of it to break, leading to it falling off." "after placing the drainage tube, monitor the patient's condition appropriately.Also, regularly check the drainage tube and its placement.If any abnormality is found or placement is no longer necessary, retrieve it using grasping forceps.If necessary, regularly replace the drainage tube.The lumen of the drainage tube will become blocked over time.The placement of the drainage tube may change depending on changes in the patient's condition, such as improvement of inflammation in the bile duct stenosis.Deterioration over time may cause the drainage tube to break, such as the loss of the flap.This may lead to bile duct obstruction, misplacement or loss of the drainage tube or part of it, contact with the duodenal wall, mucosal damage, perforation, and heavy bleeding." "according to the literature, the incidence of stray drainage tubes is reported to be 3.3-13.3%.If stray tubes are found, they should be removed immediately." "for drainage tubes other than pbd-3z-1, 4z-1, and 5z-1, do not insert the drainage tube with the side flap at the rear end protruding from the insertion aid tube.The drainage tube may get caught in the forceps channel of the endoscope, which may result in damage to the endoscope or the drainage tube." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the procedure for placing the stent was a biliary stent placement and the device migrated into the bile duct.The endoscopic images from the initial examination confirmed the stent was placed without any problems.It was reported that the patient is still alive (there have been no reports of death or worsening of the patient's condition).

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20163497
Report Number9614641-2024-01792
Device Sequence Number7300841
Product Code FGE
UDI-Device Identifier04953170046919
UDI-Public04953170046919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-421-1004
Device Lot Number03K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOSCOPE JF-260V, SN-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale